Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 8, 2014, 2:59 PM MDT for Bingham County, Bonneville County, Caribou County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 2:59 PM MDT (20:59 UTC)
- Expired
- Sep 8, 2014, 3:22 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS55 KPIH 082059
SVRPIH
IDC011-019-029-082200-
/O.NEW.KPIH.SV.W.0049.140908T2059Z-140908T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO...
* UNTIL 400 PM MDT
* AT 254 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
16 MILES NORTHWEST OF WAYAN...OR 18 MILES SOUTHWEST OF PALISADES...
AND MOVING EAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHERN BONNEVILLE COUNTY...
RURAL NORTHERN CARIBOU COUNTY...
RURAL SOUTHEASTERN BONNEVILLE COUNTY...
RURAL NORTHEASTERN CARIBOU COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4289 11105 4304 11164 4329 11157 4325 11103
4290 11104
TIME...MOT...LOC 2059Z 280DEG 18KT 4319 11146
$$
MESSICK1 follow-up statement
850
WWUS55 KPIH 082122
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
322 PM MDT MON SEP 8 2014
IDC011-019-029-082129-
/O.CAN.KPIH.SV.W.0049.000000T0000Z-140908T2200Z/
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
322 PM MDT MON SEP 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BONNEVILLE...
EXTREME EAST CENTRAL BINGHAM AND NORTHEASTERN CARIBOU COUNTIES IS
CANCELED...
AT 319 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING IS CANCELED.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHEASTERN BONNEVILLE COUNTY...
RURAL NORTHEASTERN CARIBOU COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4289 11105 4304 11164 4329 11157 4325 11103
4290 11104
TIME...MOT...LOC 2119Z 280DEG 18KT 4317 11133
$$
MESSICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:57 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 8, 12:57 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT MON SEP 8 2014 .DISCUSSION...THE UPPER TROF DIGGING INTO NORTHERN CA TODAY IS FORCING THE RIDGE TO BUILD OVER THE GREAT BASIN. THIS IS ALLOWING THE FLOW OF TROPICAL MOISTURE INTO SOUTHERN ID. SHOWERS AND A FEW TSTMS ARE EXPECTED THIS AFTN AND EVE OVER MAINLY THE SOUTHERN AND EASTERN HIGHLANDS AND THE ADJACENT SNAKE RIVER PLAIN. ISOLATED SHOWERS/TSTMS ARE ALSO POSSIBLE NEAR THE DIVIDE. ACTIVITY RETREATS TO THE SE CORNER OF ID OVERNIGHT. A DRY COLD FRONT IS EXPECTED TO MOVE THRU ID ON TUE...AS THE NORTHERN STREAM SAGS SOUTHWARD INTO NORTHERN ID. THIS WILL PUSH THE TROPICAL MOISTURE OUT OF THE AREA AS WELL AS BRINGING GUSTY WEST WINDS AND COOLER TEMPS. SHOWERS ARE POSSIBLE IN THE EASTERN HIGHLANDS AND ALONG THE DIVIDE WHERE THE STRONGER UPPER FLOW INTERACTS WITH THE TERRAIN. THE REST OF THE PERIOD LOOKS DRY EXCEPT FOR A FEW SHOWERS ALONG THE DIVIDE DUE TO THE FLOW INTERACTING WITH THE TERRAIN. ANOTHER SHOT OF COOLER AIR WILL COME ON THU AS A BACK DOOR COLD FRONT SPILLS OVER THE DIVIDE FROM A CANADIAN HIGH MOVING INTO MT AND WY. TEMPS BEGIN TO WARM OVER THE WEEKEND AS UPPER RIDGING BUILDS BACK INTO THE WEST. HEDGES && .AVIATION...MOISTURE CONTINUES TO WORK ACROSS EASTERN IDAHO TODAY AHEAD OF TOMORROW'S PASSING COLD FRONT. WE HAVE INCLUDED VCTS OR VCSH AT ALL TAF SITE THROUGH THIS EVENING. STRONGER ACTIVITY MAY PRODUCE SMALL AND WINDS OVER 40KTS ALONG WITH BRIEF HEAVY RAIN. AS MOISTURE BEGINS TO GET PUSHED TOWARD OUR FAR EASTERN AREAS...WE SHOULD VCSH/VCTS END EXCEPT AT KPIH AND POSSIBLY KIDA OVERNIGHT. THE FRONT SWINGS THROUGH TOMORROW...WITH STRONG WINDS BEHIND IT. WINDS OF 20-25KT SUSTAINED ARE LIKELY AT ALL 3 VALLEY SITES. WE WILL HAVE TO WATCH FOR OCCASIONAL SWITCHES FROM SOUTH TO WEST WINDS IN THIS PATTERN AT KSUN...AS SOMETIMES THE WINDS BECOME DOMINANT THROUGH CANYONS TO THE WEST OF THE AIRPORT VS. UP THE WOOD RIVER VALLEY. KEYES && .FIRE WEATHER...SHOWERS AND ISOLATED/WIDELY SCATTERED STORMS WILL BE POSSIBLE THROUGH THIS EVENING AS MOISTURE STREAMS NORTHEAST AHEAD OF TOMORROW'S PASSING COLD FRONT. MOST THIS WILL BE OCCURRING ALONG/SOUTH OF THE SNAKE RIVER...WITH A FEW STORMS POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND TOWARD MONIDA PASS. STRONG WINDS OVER 45MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE EXPECTED. FOR OVERNIGHT AND TUESDAY...DRIER AIR WORKS INTO THE AREA AND PUSHES ANY PRECIPITATION CHANCES TO NEAR ISLAND PARK SOUTH TOWARD BEAR LAKE IN THE MOUNTAINS. MEANWHILE...WINDS PICK UP DURING THE DAY WITH 10-20MPH SUSTAINED WINDS POSSIBLE FOR MANY AREAS WITH GUSTS OF 20-30MPH. FOR THE SNAKE PLAIN AND MAGIC VALLEY...WINDS UP TO 30MPH AND GUSTS TO 40MPH ARE LIKELY. HUMIDITY VALUES WILL DROP TO THE 10-15 PERCENT RANGE FOR MANY OF THE CENTRAL MOUNTAIN VALLEYS AND ALL OF THE SNAKE PLAIN/MAGIC VALLEY. SINCE FUELS ARE NOT CRITICAL..WE WILL NOT BE ISSUING ANY RED FLAG WARNINGS THIS TIME AROUND. COOLER NORTHWEST FLOW WILL TAKE OVER BEHIND THE FRONT. INITIALLY WE WILL SEE HIGHER HUMIDITIES THROUGH THE END OF THE WEEK...AND POSSIBLE SHOWERS ALONG THE DIVIDE. THE WINDS WILL BE BREEZY THROUGH THURSDAY BUT NOT NEARLY AS STRONG AS TOMORROW. AFTER THAT...DRY WEATHER CONTINUES AS HIGH PRESSURE BUILDS OVER THE REGION. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Sep 8, 1:48 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT MON SEP 8 2014 IDZ022-023-082030- ONEIDA ID-POWER ID-BANNOCK ID- 148 PM MDT MON SEP 8 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 230 PM MDT AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VIRGINIA..MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROBIN... VIRGINIA... LAT...LON 4271 11202 4245 11190 4238 11235 4250 11245 TIME...MOT...LOC 1948Z 245DEG 20KT 4244 11235 HEDGES
Special weather statement, Sep 8, 2:29 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MDT MON SEP 8 2014 IDZ023-025-082130- BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID- 229 PM MDT MON SEP 8 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF VIRGINIA..MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NITER AND LAGO... GRACE... SODA SPRINGS... CONDA... LAT...LON 4289 11156 4252 11132 4237 11194 4258 11208 TIME...MOT...LOC 2029Z 242DEG 21KT 4252 11193 HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:19 PM MDT | Special Weather Statement | PIH | Madison, Teton | 41 min |
| Sep 8, 1:48 PM MDT | Special Weather Statement | PIH | Bannock | 42 min |
| Sep 8, 2:29 PM MDT | Special Weather Statement | PIH | Caribou | 61 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.